Log in to post a reply
Dec 5, 2017 10:51AM
Hang in there! I spent 2.5 weeks in the hospital following my first round of chemo, with a combination of chemo side effects and c-diff, plus tumor fever. Needed four blood transfusions over the course of about a month and a half. Didn't complete treatment because it wasn't actually working, which just added injury to insult.
Now on Kadcyla and it's working out better so far, both in terms of how it effects me and how it effects the cancer.
Talk to your doc. There are things they can do, like decreasing dosages or giving you additional meds to help you with side effects. In some cases, they might even be able to switch drugs. We were going to do that with docetaxel on me, but then we realized that it wasn't working on the primary tumor anyway. Thankfully, that's very rare. For most HER2+ cancers, TCHP is brutal, but effective.
I've heard that women who can feel their cancer shrink in response to the chemo can gain courage from that to get them through. I don't know if this is true of you or not, or if it's still too early to tell. I still fear chemo, even though it's much gentler now, but it helps that it got easier to breathe after the very first Kadcyla infusion. (Fast-growing lung mets; 8x6 cm lesion in right lung with babies in both lungs.) If you can see or feel positive change, that might help.
This is so hard even when it goes well, so ask for every bit of support and adjustment you need, to ease the strain on your body as well as your mind. Don't let it be any more brutal than it needs to be.
Squamous cell metaplastic cancer that also makes clear cells, as well as a few other kinds.
2/23/2017, IDC, Left, 6cm+, Stage IV, metastasized to lungs/other, Grade 3, 7/16 nodes, ER-/PR-, HER2+
3/20/2017 Perjeta (pertuzumab)
3/21/2017 Carboplatin (Paraplatin), Taxotere (docetaxel)
3/21/2017 Herceptin (trastuzumab)
9/17/2017 Lymph node removal: Left; Mastectomy: Left, Right
11/14/2017 Kadcyla (T-DM1, ado-trastuzumab)
Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)